Hail, Stearns
- When
- May 6, 4:51 AM CST
- Where
- Stearns County, Cold Spg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.450, -94.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 6, 2:28 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT THU MAY 6 2004 .DISCUSSION... THE FORECAST CHALLENGES ARE PRECIPITATION CHANCES AND TEMPERATURES WITH THE MEANDER FRONTAL BOUNDARY...AND ACTIVE LOW LEVEL JET AND WEAK SHORTWAVE TROUGHS/DEPICTED IN THE 700 MB PROGS DURING THE NEXT FEW DAYS. CURRENT FORECAST SEEM REASONABLE...ETA AND GFS MODELS ARE COMING IN CLOSE IN AGREEMENT. IN THE NEAR TERM...COLD FRONT OVER SOUTHEAST MN INTO NORTHWEST WI...WL MOVE SOUTHEAST BEFORE STALLING OVER SOUTHERN WISCONSIN AND IOWA. THE LATEST RUC MODEL DEPICTED A WEAK 700 MB SHORTWAVE TROUGH...MOVING ACROSS THE MIDWEST THIS MORNING. MODELS SUPPORT SOME PRECIP DEVELOPING AHEAD OF THE BOUNDARY WITH LAYER 1000-700MB THETA-E ADVECTION AND ISENTROPIC LIFT AND 500-300 MB UPPER LEVEL DIFFUENCE BULL-EYE OVR SE MN/WC WI. THE LATEST SATELLITE IR LOOP EARLY THIS MORNING...SHOWED CLOUD TOPS COOLING OVER PORTIONS OF WEST CENTRAL MN INTO SOUTHWEST WISCONSIN. WL KEEP SOME POPS GOING THROUGH MID MRNG OVR MN PORTION AND THROUGH THE REST OF THE MORNING OVR WISCONSIN. SURFACE HIGH PRESSURE OVR SASK CANADA...MOVING SOUTHEAST AND BUILDING OVER NORTHERN MN TODAY INTO FRIDAY. DEWPOINTS UPSTREAM WERE IN THE 20S AND LOWER 30S...COMPARE WITH DEWPOINTS IN THE UPPER 40S AND 50S AHEAD OF THE FRONTAL BOUNDARY. THUS...COOLER AND DRIER WX CONDITIONS PREVAILING OVER THE FORECAST AREA. FRONTAL BOUNDARY BEGINS TO PROPAGATE NORTHWARD DURING THE WEEKEND WITH CONVECTION DEVELOPING ALONG THE THETA-E RIDGE AXIS AND ALONG THE NOSE OF LOW LEVEL JET. WL CONTINUE TO MENTION A CHANCE OF TSRA. NORTHEAST-EASTERLY SURFACE WINDS...WILL KEEP MAX TEMPERATURES MAINLY IN THE 60S AND 70S OVER THE COUPLE OF DAYS. LONGER TERM...THE 00Z RUN OF THE GFS MODEL LOOKS SIMILAR TO THE PREVIOUS ONE. WILL STAY THE COURSE WITH ONLY SOME MINOR ADJUSTMENTS. PRIMARY POINT OF INTEREST IN DAYS FOUR THROUGH SEVEN IS THE CHANGE IN THE PATTERN STARTING EARLY TUESDAY WITH AN UPPER CLOSED LOW FORECAST TO DEVELOP OVER THE FOUR CORNERS AREA. STRONG SOUTHWEST FLOW ALOFT INTO THE NORTH CENTRAL PLAINS STATES RESULTS OPENING THE DOOR FOR GULF MOISTURE AND THE POTENTIAL FOR A SIGNIFICANT RAIN EVENT STARING WEDNESDAY. THE LAST TWO GFS MODEL RUNS HAVE BEEN CONSISTENT WITH THIS MAJOR CHANGE IN THE PATTERN. THE ENSEMBLE FROM THE 05/00Z DATA SUPPORTED A SIGNIFICANT PATTERN CHANGE BUT INDICATED SOME UNCERTAINTY IN THE INTENSITY OF THE LOW PRESSURE SYSTEM. THE LAST ENSEMBLE WAS ALSO RESERVED IN THE POTENTIAL FOR HEAVY PRECIPITATION EVEN THOUGH IT INDICATED THE GULF OPENING UP. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 449 AM CDT THU MAY 6 2004 MNZ041>045-047>070-073>076-WIZ014>016-023>028-071100- ANOKA-BARRON-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- DUNN-EAU CLAIRE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE- LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE- POLK-POPE-RAMSEY-REDWOOD-RENVILLE-RUSK-SCOTT-SHERBURNE-SIBLEY- ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT- YELLOW MEDICINE- 449 AM CDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ077-078-082>085-091>093-071100- BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA- WATONWAN- 449 AM CDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA FRIDAY AFTERNOON AND FRIDAY NIGHT. THE CHANCE OF SEVERE WEATHER IS SOUTH OF A LINE FROM MANKATO TO FARIBAULT TO RED WING...AND NORTH OF A STATIONARY FRONT LOCATED ACROSS IOWA. NO HAZARDOUS WEATHER IS INDICATED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The Minneapolis radar (KMPX), 95 km away, was scanning. The volume nearest the first event began at 10:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395509.